Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A proof of van Douwen's right ideal theorem


Authors: Dennis E. Davenport and Neil Hindman
Journal: Proc. Amer. Math. Soc. 113 (1991), 573-580
MSC: Primary 54D35; Secondary 22A30, 54H11
MathSciNet review: 1057952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1979 Eric K. van Douwen announced a powerful theorem about the Stone-Čech compactification of a discrete semigroup which he called The Right Ideal Theorem. Its proof, however, was lost with his untimely death. In this paper we present a proof of the theorem and a derivation of some of its corollaries.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 22A30, 54H11

Retrieve articles in all journals with MSC: 54D35, 22A30, 54H11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1057952-3
PII: S 0002-9939(1991)1057952-3
Keywords: Right Ideal Theorem, left-topological semigroup
Article copyright: © Copyright 1991 American Mathematical Society